MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CONFIANZA PRO 12; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. CONFIANZA PRO 12; PTCA GUIDE WIRE
Model Number AGH143091
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: 3009121749.Device evaluation is going to be performed as the affected device was returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information, finding on lot history review and referring to known similar events, it was presumed that stress generated with torquing manipulation, pushing and/or pulling manipulation might have been locally applied on the tip of the confianza pro 12 guide wire likely when the wire tip was caught by the lesion.Consequently, the wire tip could be detached.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] ~ separation of the guide wire.
 
Event or Problem Description
It was reported that the tip of an asahi confianza pro 12 guide wire had fractured during a percutaneous coronary intervention (pci) to treat a heavily tortuous, heavily calcified chronic total occlusion (cto) in an unspecified vessel.The physician determined to take no additional action against this event and leave the wire fragment in situ.It was informed that the procedure was completed and the patient was doing well after the procedure.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: (b)(4).The reported confianza pro 12 guide wire and corsair pro xs microcatheter were returned for investigation.The returned confianza pro 12 guide wire was found with its coil pitch widened just distal to the mid solder (set at 13mm from the wire tip to fix the outer coil onto the core wire), where some tip polymer fragment detached from the corsair pro xs microcatheter was caught.The core wire and the outer coil of the guide wire was found fractured at approximately 8mm distal to the mid solder.Observation by scanning electron microscope (sem) found that the fracture end of the core wire had a relatively flat fracture surface with concentrically-patterned dimples, likely caused by rotational stress.The fracture end of the outer coil was found necked, which was a trace of ductile fracture.Measurement of the returned confianza pro 12 suggested that the core wire and the outer coil were detached at approximately 5mm from the wire tip.The returned corsair pro xs microcatheter was found with its tip torn off.The tip fracture end had helical cracks and traces of torsion, likely caused by rotational stress.Measurement of the returned corsair pro xs microcatheter suggested that the tip segment was torn off at approximately 1.5mm from the tip end.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that rotational stress generated with guide wire manipulation might have been locally applied while the distal segment of the confianza pro 12 guide wire had been caught by the heavily calcified lesion, causing the guide wire to be fractured.The widened coil pitch of the guide wire was likely attributed to tension generated with guide wire manipulation applied while the distal segments of the guide wire and the corsair pro xs microcatheter were caught due to the anatomical and lesion conditions.It was concluded that neither of the fracture or widened coil pitch was attributed to product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] ~ separation of the guide wire.

Brand Name
CONFIANZA PRO 12
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key22042278
Report Number3003775027-2025-00144
Device Sequence Number9280934
Product Code DQX
UDI-Device Identifier04547327058155
UDI-Public(01)04547327058155(17)270930(10)240926A16A
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K171933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAGH143091
Device Lot Number240926A16A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown